Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vision problems and Fatigue
Apr 13, 2010

I was diagnosed positive in November 2009. I have been on treatment with Atripla since that time. I am undetectable with a Tcell count around 600. While it seems that the end all be all for treatment is to remain undetectable I am worried about a couple of side effects I am noticing. My vision is getting blurry at times. I have never worn glasses or had any eye trouble.

The second is that my fatigue is so bad sometimes it sends me to the couch after work. I am very active and am used to being outside in a variety of activities. General muscle weakness seems to also be accompanying this. I am used to working out, but now notice that gaining any strength seems to be impossible.

I meet with my team in a week. I am just looking for ways to express my worries without seeming over anxious. Any advice would be greatly appreciated.

Response from Dr. Henry

Eye problems directly related to Atripla are unusual whereas vision changes are fairly common in general population so a good eye check up (for glaucoma, presbyopia and other conditions) is warranted. Sometimes Atripla can tip a patient towards diabetes so a check of blood sugar and renal funcition is recommended. Effective control of HIV infection usually improves quality of life and lessens fatigue. Fatigue is common in general population due to a wide range of factors (poor sleep, stress, depression, anemia, vitamin D deficiency, low testosterone levels, low thyroid levels and many others) so a good general medical evaluation is warranted. Some patients can have chronic fatigue worsened by efavirenz and less often tenofovir in the Atripla but that scenario is not very common but merits consideration if not other explanation found. KH



Previous
first same as last
Next
The kidneys

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement